Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235491] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Wang, Y; Yu, H, A two-dimensional kinetic triangulation with near-quadratic topological changes, Discrete & Computational Geometry, vol. 36 no. 4 (2006), pp. 573-592, ISSN 0179-5376 [doi]
    (last updated on 2017/12/15)

    Abstract:
    A triangulation of a set S of points in the plane is a subdivision of the convex hull of S into triangles whose vertices are points of S. Given a set S of n points in ℝ2, each moving independently, we wish to maintain a triangulation of S. The triangulation needs to be updated periodically as the points in S move, so the goal is to maintain a triangulation with a small number of topological events, each being the insertion or deletion of an edge. We propose a kinetic data structure (KDS) that processes n22 O(√log n · log log n) topological events with high probability if the trajectories of input points are algebraic curves of fixed degree. Each topological event can be processed in O(log n) time. This is the first known KDS for maintaining a triangulation that processes a near-quadratic number of topological events, and almost matches the Ωn2 lower bound [1]. The number of topological events can be reduced to nk2 O(√log k · log log n) if only k of the points are moving. © Springer 2006.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320